Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 70, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 25, 2002, 8:27 PM EDT for Clinton County, Fayette County, Greene County, Ohio. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2002, 8:27 PM EDT (00:27 UTC)
- Expired
- May 25, 2002, 9:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Clinton County, OH, Fayette County, OH, Greene County, OH
The radar
The Cincinnati radar (KILN), 17 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 8:40 PM EDT | Thunderstorm Wind 50 E | Jamestown, OH | Trees were knocked down across much of the eastern part of the county. |
| May 25, 8:45 PM EDT | Thunderstorm Wind 50 E | Wilmington, OH | A few trees were downed. Several homes had siding peeled from the structure. |
| May 25, 8:45 PM EDT | Thunderstorm Wind 50 E | Washington Court Hou, OH | Several trees were downed across the northern and central portions of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 5:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 25, 6:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 517 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 260027 SVRILN OHC027-047-057-260100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 826 PM EDT SAT MAY 25 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN CENTRAL OHIO... CLINTON COUNTY IN SOUTHWEST OHIO... GREENE COUNTY IN WEST CENTRAL OHIO... * UNTIL 900 PM EDT... * AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF BELLBROOK TO 6 MILES WEST OF WILMINGTON TO 4 MILES NORTH OF BLANCHESTER...MOVING EAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BLOOMINGBURG... JAMESTOWN... JEFFERSONVILLE... SABINA... SHAWNEE HILLS... WASHINGTON COURT HOUSE... WILMINGTON... WINDS GUST TO 60 MPH ARE EXPECTED IN THE WARNED AREA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:35 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 25, 5:35 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 535 PM EDT SAT MAY 25 2002 LINE OF THUNDERSTORMS LOOKS PRETTY SOLID...SO WILL UP POPS TO 100. REST OF FORECAST LOOKING GOOD. ILN...NONE. SITES
In the hours before
Local storm report, May 25, 6:34 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
634 PM EDT SAT MAY 25 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0608 PM 2 E UNION CITY OH 73 MPH TSTM WIND GUST
05/25/02 DARKE
JFLocal storm report, May 25, 7:24 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
724 PM EDT SAT MAY 25 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0608 PM 2 E UNION CITY OH 73 MPH TSTM WIND GUST
05/25/02 DARKE
0610 PM UNION CITY OH WIND DAMAGE
05/25/02 DARKE SEVERAL TREES DOWN
0620 PM ANSONIA OH WIND DAMAGE
05/25/02 DARKE SEVERAL TREES DOWN
0633 PM VERSAILLES OH WIND DAMAGE
05/25/02 DARKE SEVERAL TREES DOWN
0645 PM VERONA OH WIND DAMAGE
05/25/02 PREBLE 1 TREE DOWN
JFSpecial weather statement, May 25, 7:38 PM EDT, 49 minutes before
INZ050-058-059-OHZ034-035-042-260000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 738 PM EDT SAT MAY 25 2002 SEVERE THUNDERSTORM WATCH #329 THAT WAS IN EFFECT FOR...MERCER... AUGLAIZE...SHELBY AND DARKE COUNTIES IN OHIO AND WAYNE...FAYETTE AND UNION COUNTIES IN INDIANA...HAS BEEN CANCELLED. THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS PUSHED EAST OF THE AREA...BUT SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 9 PM EDT...8 PM EST. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER UPDATES.
Special weather statement, May 25, 8:14 PM EDT, 13 minutes before
OHZ026-044-260045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 814 PM EDT SAT MAY 25 2002 SEVERE THUNDERSTORM WATCH #331 THAT WAS IN EFFECT FOR... HARDIN AND LOGIN COUNTIES HAS BEEN CANCELLED. THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS PUSHED EAST OF THE AREA...BUT SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 9 PM EDT. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER UPDATES.
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.